Alert archive / North Dakota / Tornado Warnings in 2005
Tornado Warning 19, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 7, 2005, 12:55 AM CDT for LaMoure County, Logan County, North Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 12:55 AM CDT (05:55 UTC)
- Expired
- Jun 7, 2005, 1:18 AM CDT
- In force
- 23 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties LaMoure County, ND, Logan County, ND
The radar
The Aberdeen radar (KABR), 118 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KBIS 070555
TORBIS
NDC045-047-070630-
/O.NEW.KBIS.TO.W.0019.050607T0555Z-050607T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1255 AM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
SOUTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 130 AM CDT
* AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FREDONIA...
OR ABOUT 48 MILES SOUTHWEST OF JAMESTOWN...MOVING NORTHEAST AT 65
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
KULM AROUND 100 AM CDT
6 MILES SOUTHEAST OF JUD AROUND 110 AM CDT
NORTONVILLE AROUND 115 AM CDT
ADRIAN AND 7 MILES NORTHWEST OF DICKEY AROUND 120 AM CDT
7 MILES NORTHWEST OF MARION AROUND 130 AM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4629 9890 4629 9921 4638 9932 4663 9890
4662 9879 4663 9877 4662 9829
$$
JC1 follow-up statement
000
WWUS53 KBIS 070618
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
118 AM CDT TUE JUN 7 2005
NDC045-047-070628-
/O.CAN.KBIS.TO.W.0019.000000T0000Z-050607T0630Z/
LOGAN ND-LAMOURE ND-
118 AM CDT TUE JUN 7 2005
...THE TORNADO WARNING FOR WESTERN LAMOURE AND SOUTHEASTERN LOGAN
COUNTIES IS CANCELLED...
THE TORNADIC THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4629 9890 4629 9921 4638 9932 4663 9890
4662 9879 4663 9877 4662 9829
$$
JCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:10 PM CDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jun 6, 2:10 PM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT MON JUN 6 2005 .SHORT TERM... MAIN CONCERN IS SEVERE WEATHER AND FLASH FLOODING TONIGHT. LOW LEVEL MOISTURE IS STREAMING INTO THE REGION AHEAD OF A DEVELOPING SURFACE LOW. CAPES WILL BE RISING THIS AFTERNOON AND A LOW LEVEL JET WILL MOVE INTO THE STATE THIS EVENING. EXPECT THUNDERSTORMS TO BEGIN IN THE FAR WEST BEFORE SUNSET. NORTH CENTRAL AND NORTHWEST NORTH DAKOTA HAS THE HIGHEST RISK OF HEAVY RAIN AND FLOODING. THE ETA AND GFS MODELS SHOW MAXIMUM CONVERGENCE AND THE MOST QPF JUST NORTH OF A SURFACE LOW CENTER. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO TUESDAY FOR CENTRAL ND. SHORT WAVES WILL COMBINE WITH A LINGERING SURFACE LOW TO MAINTAIN A POTENTIAL FOR SEVERE THUNDERSTORMS. THEN A PERSISTENT SOUTHWEST FLOW ALOFT WILL MAINTAIN A GOOD CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .LONG TERM... FRIDAY THROUGH MONDAY NIGHT...MADE VERY FEW CHANGES TO THE EXTENDED FORECAST PACKAGE AS INHERITED FORECAST LOOKING GOOD. LATEST GFS80 SOLUTION CONTINUES TO DEVELOP AN UPPER LOW OVER MT ON SUNDAY. THIS WILL BRING THE BEST CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY NIGHT THROUGH SUNDAY EVENING AS THE NORTHERN PLAINS FALLS UNDER VERY GOOD UPPER LEVEL DIVERGENCE AND DECENT MOISTURE ADVECTION. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH NORTHWEST AND NORTH CENTRAL ND FROM 9 PM CDT THIS EVENING TO 6 AM CDT TUESDAY MORNING... && LM/NH
Hazardous weather outlook, Jun 6, 4:34 AM CDT, 20 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 434 AM CDT MON JUN 6 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070933- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 434 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE TO SOUTHEASTERN MONTANA THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP NEAR THE LOW...THEN MOVE INTO WESTERN NORTH DAKOTA BY LATE AFTERNOON...AND SPREAD INTO CENTRAL NORTH DAKOTA TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE LOW MOVES EAST ACROSS THE NORTHERN PLAINS. SOME THUNDERSTORMS COULD BE SEVERE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Jun 7, 12:10 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1210 AM CDT TUE JUN 7 2005 NDZ001-002-009-010-017-018-031>033-040-041-043-044-070524- ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER- MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN... WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH 1210 AM CDT TUE JUN 7 2005 ...THE TORNADO WATCH FOR WESTERN NORTH DAKOTA HAS ENDED... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS WESTERN NORTH DAKOTA THIS MORNING BUT THE STRONGEST ACTIVITY HAS MOVED INTO CENTRAL NORTH DAKOTA.
Local storm report, Jun 7, 12:29 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1229 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM TSTM WND DMG LINCOLN 46.77N 100.70W
06/07/2005 BURLEIGH ND LAW ENFORCEMENT
BURLEIGH COUNTY DEPUTY REPORTS ROOF BLOWN OFF OF TRAILER
HOME ESTIMATED WINDS 60 MPH +
&&
VROLLERLocal storm report, Jun 7, 12:32 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1232 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 15 WNW MANDAN 46.91N 101.18W
06/07/2005 MORTON ND PUBLIC
PARKED 24 FOOT PULL TYPE CAMPER SPUN AROUND IN 60 MPH +
WINDS
&&
VROLLERLocal storm report, Jun 7, 12:34 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1234 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL BISMARCK 46.81N 100.77W
06/07/2005 0.75 INCH BURLEIGH ND PUBLIC
PENNY SIZE HAIL REPORTED BY PUBLIC AT CENTURY PARK IN
NORTHEAST BISMARCK
&&
VROLLERLocal storm report, Jun 7, 12:36 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TSTM WND DMG LINCOLN 46.77N 100.70W
06/07/2005 BURLEIGH ND PUBLIC
PUBLIC REPORTS 8 INCH DIAMETER TREE SNAPPED OF IN LICOLN
MEADOWS TRAILER PARK. WINDS 60 MPH +
&&
VROLLERLocal storm report, Jun 7, 12:39 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1239 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM HAIL LANSFORD 48.63N 101.38W
06/07/2005 0.75 INCH BOTTINEAU ND CO-OP OBSERVER
NWS COOP OBSERVER REPORTS PENNY SIZE HAIL
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 57 min |
| Jun 6, 8:06 PM CDT | Tornado Warning | BIS | Golden Valley, Slope | 24 min |
| Jun 6, 8:30 PM CDT | Tornado Warning | BIS | Golden Valley, Slope | 45 min |
| Jun 6, 8:30 PM CDT | Tornado Warning | BIS | Bowman | 45 min |
| Jun 6, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 51 min |
| Jun 6, 9:01 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 44 min |
| Jun 6, 9:20 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 40 min |
| Jun 6, 9:42 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 48 min |
| Jun 6, 9:44 PM CDT | Tornado Warning | BIS | Adams | 31 min |
| Jun 6, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 31 min |
| Jun 6, 10:39 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 68 min |
| Jun 6, 10:55 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 65 min |
| Jun 6, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 54 min |
| Jun 6, 11:15 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 48 min |
| Jun 6, 11:33 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 43 min |
| Jun 6, 11:41 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Logan, McIntosh, McLean, Morton and 1 more | 64 min |
| Jun 6, 11:44 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 64 min |
| Jun 6, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 58 min |
| Jun 7, 12:32 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 59 min |
| Jun 7, 12:55 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan | 65 min |
| Jun 7, 1:24 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 36 min |
| Jun 7, 1:47 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 34 min |
| Jun 7, 6:05 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| Jun 7, 6:16 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 44 min |
| Jun 7, 6:26 PM CDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 6:58 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
Nearby
Tornado Warnings in North Dakota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.